Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Critical Care
Volume 2015 (2015), Article ID 793951, 3 pages
http://dx.doi.org/10.1155/2015/793951
Case Report

Anaphylactoid Reaction from IV Contrast Dye Causing Ischemic Colitis with Portal Venous Gas

St. Luke’s University Hospital, 801 Ostrum Street, Bethlehem, PA 18015, USA

Received 25 February 2015; Accepted 16 April 2015

Academic Editor: Kurt Lenz

Copyright © 2015 Adeleke Adesina et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

Portal venous gas is a radiographic finding with numerous causes. The most common etiologies include bowel ischemia or other intra-abdominal catastrophes. The finding of portal venous gas carries a high mortality rate. We report the first case of portal venous gas associated with anaphylactoid reaction to intravenous contrast dye in a middle-aged woman. This was likely secondary to anaphylactoid-induced ischemic colitis. This patient was managed conservatively and had a good outcome.